Back to Ask the Diabetes Team Ask the Diabetes Team

From California, USA:

Our daughter (age 13) has been on the insulin pump for two months. Periodically (at times, every other day) she has an "unexplained" high (over 350) not caused by food (often before a meal). She takes a bolus to compensate for the high but it can take an hour-and-a-half or more to return to normal (which often means delaying a meal in order to make sure she is getting insulin). After that episode, things seem to continue working well.

Through discussions with the pump support people and our diabetes educator we think it may be either site related (some sort of absorption problem -- her thinness, for example) or hormonal (puberty related, though she has not had her first period yet). While we've had bent cannulas and sets that simply needed to be changed because they didn't respond to a bolus, the episodes I just mentioned eventually resolve without a set change. Any ideas about the cause?


It's possible she may have some intermittent clogging or kinking of the catheters -- at the insertion site or if these episodes occur when she is using a very low infusion rate. Changing sites may help. Using a different type of catheter sometimes also helps.


Original posting 7 Jul 2000
Posted to Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.